Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 25, 2022, 6:30 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Feb 26, 2022, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2022, 6:30 PM MST (01:30 UTC)
- In effect from
- Feb 26, 2022, 8:00 AM MST
- Expired
- Feb 26, 2022, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3568 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS75 KVEF 260130 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 530 PM PST Fri Feb 25 2022 AZZ002-036-CAZ527-NVZ021-261500- /O.NEW.KVEF.WI.Y.0006.220226T1500Z-220227T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 530 PM PST Fri Feb 25 2022 /630 PM MST Fri Feb 25 2022/ ...WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 4 PM PST /5 PM MST/ SATURDAY... * WHAT...North winds 25 to 30 mph with gusts 40 to 45 mph expected, primarily from Lake Mohave south to Lake Havasu City. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County-Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 7 AM PST /8 AM MST/ to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
2 follow-up statements
526 WWUS75 KVEF 261409 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 609 AM PST Sat Feb 26 2022 AZZ002-036-CAZ527-NVZ021-270000- /O.CON.KVEF.WI.Y.0006.220226T1500Z-220227T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 609 AM PST Sat Feb 26 2022 /709 AM MST Sat Feb 26 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...North winds 25 to 30 mph with gusts 40 to 45 mph expected, primarily from Lake Mohave south to Lake Havasu City. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 7 AM PST /8 AM MST/ to 4 PM PST /5 PM MST/ Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
566 WWUS75 KVEF 262338 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 338 PM PST Sat Feb 26 2022 AZZ002-036-CAZ527-NVZ021-270045- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-220227T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 338 PM PST Sat Feb 26 2022 /438 PM MST Sat Feb 26 2022/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... Winds in the Colorado River Valley have begun to diminish. This trend is expected to continue through the evening hours. As such, the Lake Wind Advisory will be allowed to expire on time. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:10 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 25, 2:10 PM MST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 110 PM PST Fri Feb 25 2022 .SYNOPSIS...Beyond some gusty north winds in the Colorado River Valley this weekend, relatively quiet and dry conditions expected for several days. Warming trend pushes temperatures above normal by Monday. Next storm system approaches later in the work week. && .SHORT TERM...through Sunday. High pressure will begin to build over the region this weekend bringing a warming trend along with mainly clear skies. Another chilly night is in store for most areas, but lows are not expected to be as cold as this morning. Still, a couple of records could be in jeopardy once again Saturday morning. The trough that brought the colder and windy weather to the region will continue to push east ahead of high pressure, however, surface pressure gradients will remain fairly tight down the lower Colorado River. Most areas will see winds generally 10-20 mph with a few gusts to 25 mph, but in the more favored areas south of Laughlin/Bullhead City some gusts may reach 35 mph at times with some localized wave heights around 2 feet, however, those higher waves will not be widespread. Gradients will relax a bit on Sunday, but breezy conditions are again expected along the lower Colorado River Valley. Temperatures will steadily warm through the weekend with readings in Las Vegas expected to be in the upper 50s Saturday, lower 60s on Sunday, and then into the mid 70s by Monday. .LONG TERM...Monday through Thursday. High pressure will remain settled over the area through mid week allowing for temperatures to continue to warm through Wednesday. There may still be some isolated wind gusts in the lower Colorado River Valley, but overall winds will be much lighter early next week. On Thursday, cluster analysis depicts some spread in the ensemble simulations regarding depth and timing of a trough moving into the Pacific Northwest. For now, NBM does start to paint slight chance PoPs across northern Inyo, Esmeralda and central Nevada. Again, this will likely change in the coming days as models get a better grasp on depth and timing of the trough. && .AVIATION...For Harry Reid...North-northeast winds will remain in place into this evening before diminishing and becoming light and variable, however, winds may favor a northeast direction at times with speeds remaining under 6 kts. Northeast winds will increase again after 17z Saturday with speeds generally between 7-10 kts. No significant clouds. For the rest of southern Nevada, northwest Arizona and southeast California...General north-northeast winds around 10 knots or less can be expected through Saturday across the region except 15-25 knots with local gusts to around 30 knots in the lower Colorado River Valley. No significant clouds. && SHORT TERM...Gorelow LONG TERM...Gorelow/Pierce AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2022Wind Advisories in California, 2022Wind Advisories in Nevada, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.